MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UPSYLON Y MESH KIT; GYNECOLOGIC LAPAROSCOPE AND ACCESSORIES

BOSTON SCIENTIFIC CORPORATION UPSYLON Y MESH KIT; GYNECOLOGIC LAPAROSCOPE AND ACCESSORIES
Model Number 72912
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Incontinence (1928); Pain (1994); Constipation (3274); Dyspareunia (4505); Insufficient Information (4580)
Date of Event 07/22/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: (b)(6).The complainant was unable to provide the suspect device upn and lot number; therefore, the lot expiration and device manufacture dates are unknown.The upn provided was chosen as a representative upn to capture the implanted device.The complainant indicated that the device is not available for return; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a upsylon y-mesh implant and a advantage implant were implanted into the patient on (b)(6) 2009.The patient experienced complications, further surgery, and nonsurgical treatment.Patient symptoms include: eep; back pain; vaginal pain; pelvic pain; pain inter; inab inter; diff bowel; rec incont.Surgical interventions: on (b)(6) 2009 the patient underwent further surgery regarding the upsylon y-mesh implant under general anesthesia for the following purpose: surgery on (b)(6) 2009 was to remove the mesh which had dislodged and this surgery (b)(6) 2009 was to put a new one in.Nonsurgical treatments: on (b)(6) 2015 the patient commenced pain medication: paracetamol for the treatment of: to relieve discomfort.Treatment duration: ongoing.The patient was treated with topical treatment (including oestrogen cream): vagifem for the treatment of: to thicken the vaginal walls and to assist with the painful intercourse.Treatment duration: ongoing.
 
Additional Manufacturer Narrative
Correction: b5, h6 patient, impact codes.Block a1: (b)(4).Block d4, h4: the complainant was unable to provide the suspect device upn and lot number; therefore, the lot expiration and device manufacture dates are unknown.The upn provided was chosen as a representative upn to capture the implanted device.Block h6: evaluation conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the complainant indicated that the device is not available for return; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: two boston scientific mesh devices were implanted into the same patient.This report pertains to the upsylon y-mesh.It was reported to boston scientific corporation that an upsylon y-mesh and an advantage sling were implanted into the patient on (b)(6) 2009.The patient experienced complications, further surgery, and nonsurgical treatment.Patient symptoms include: eep (erosion/extrusion/protrusion of the mesh); back pain; vaginal pain; pelvic pain; painful intercourse; inability to have intercourse; difficulties with bowel motions; recurrent incontinence.Surgical interventions: on (b)(6) 2009 the patient underwent further surgery regarding the upsylon y-mesh implant under general anesthesia for the following purpose: surgery on (b)(6) 2009 was to remove the mesh which had dislodged and this surgery (b)(6) 2009 was to put a new one in.Nonsurgical treatments: on (b)(6) 2015 the patient commenced pain medication: paracetamol for purpose: to relieve discomfort.Treatment duration: ongoing.The patient was treated with topical treatment (including oestrogen cream): vagifem for purpose: to thicken the vaginal walls and to assist with the painful intercourse.Treatment duration: ongoing.

Brand Name
UPSYLON Y MESH KIT
Common Device Name
GYNECOLOGIC LAPAROSCOPE AND ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
PROXY BIOMEDICAL LIMITED
coilleach spiddal
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12931143
Report Number3005099803-2021-07304
Device Sequence Number14653252
Product Code OHD
UDI-Device Identifier08714729848103
UDI-Public08714729848103
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72912
Device Catalogue Number72912
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer12/20/2021
Initial Report FDA Received Date12/05/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale
Patient Weight55 KG